Poisoned Drugs In British Columbia Behind The Recent 130 Overdoses In One Day Across The Province
published on August 1, 2018 by Joe Blair in Health Thoroughfare
Recently, hospitals reported a record spike in overdoses across British Columbia in one day, which raised a lot of concerns among health authorities and province’s officials. Now, the BC Emergency Health Services believe that supply of poisoned drugs is behind the recent 130 overdoses in just one day.
Last week, in only one day, paramedics treated about 130 overdoses across British Columbia, while during the weekend, a teen girl died at Kelowna’s Center of Gravity festival due to an alleged OD.
Poisoned drugs behind the recent 130 overdoses in one day across British Columbia
“We think what was behind the spike was a particularly toxic type of fentanyl. We heard about a week prior that there were multiple overdoses, and we suspected there was something more toxic than usual in the drug supply. That combined with the income assistance cheques that went out on Wednesday, that would explain the situation we were facing,” explained Linda Lupini, the EHS spokesperson, for the CTV.
Commonly, paramedics respond to approximately 60 OD cases in a day. However, last Wednesday 130 OD cases needed medical assistance, and the rates remained high on Thursday and Friday.
“The well is poisoned. We need to offer a safer alternative, otherwise, we will see years of 1,000-plus people dying in the province,” asserted Jordan Westfall of the Canadian Association of People Who Use Drugs.
The recent overdose cases spike in BC raised concerns among province’s officials, as well
Premier John Horgan came out, along with the BC’s top expert in drugs addiction matter, Dr. Evan Wood, to discuss the problems of drugs across the province. According to BC Premier John Horgan, the officials work on ensuring that the paramedics and hospitals have the needed tools and medications to address overdoses and that the province’s recovery facilities are prepared to offer help to addicts who want to recover.View the full article